Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Swollen uvula, dry mouth, ears and nose, throat irritation. Prescribed emanzen. Treatment?

Since last 5 days, I have a swollen Uvula (it touches/rests on my tongue ) and my mouth is very dry - (nose and ears feel very dry too). Food or water intake does not cause any pain. No fever, no aches. But a constant irritation at the back of the throat (it feels like am constantly swallowing ). The physician has prescribed EMANZEN 5mg and MAC EXTRA LOZENGE . However no relief since 02 days.
Asked On : Mon, 17 Dec 2012
Answers:  2 Views:  7625
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Thanks for writing in to us.

The uvulitis symptoms are associated with issues that arise due to the large size of the uvula. A swollen uvula can lead to the feeling of gagging and choking, mainly because of the swollen uvula touching the back of the tongue and throat as experienced by you.

A general case of uvulitis gets resolved on its own, without any major treatment. Probably that is the reason your doctor has given you Emanzen and Mac extra lozenges.

Sometimes, however, you might require the treatment for uvulitis. The uvulitis causes can be related to a variety of conditions, some as simple as dehydration.
If uvulitis is caused by dehydration, lots of water is advised to the patient.

In case it is a bacterial infection, you would have to gargle with a saline solution for proper treatment with a course of antibiotics for uvulitis . Although uvulitis is not a life threatening condition, it can be extremely irritating and troublesome.

Hope this helps
Answered: Fri, 30 Aug 2013
I find this answer helpful
ENT Specialist Dr. Sriram Nathan's  Response
Aug 2013
hello and welcome to HCM,

You may have had an allergic reaction which might have caused the swelling of the uvula since you do not have any pain.

Apart from the anti inflammatory medication the doctor has already started out for you, you may even consider taking an antihistamine medication and if the swelling is very large and causing problems in your swallowing you may consider a steroid medication. Needless to say you need to do these in consultation with your doctor.

Meanwhile if your symptoms are not that severe then you may wait for a day or two for the symptoms to subside. Take only warm fluids during this time

take care and get well soon

Dr Sriram Nathan
Answered: Fri, 30 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor